Kentucky, 2011Heavy Snow in Kentucky, January 20, 2011
January 20, 2011 · NWS LMK · 15 events in 15 counties and zones
Warm air advection, combined with lift associated with an approaching trough, spread occasionally heavy snow across north central Kentucky. Snow developed during the late morning hours along the Ohio River and moved southeast and covered the entire central portion of the Commonwealth by mid afternoon.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm air advection, combined with lift associated with an approaching trough, spread occasionally heavy snow across north central Kentucky. Snow developed during the late morning hours along the Ohio River and moved southeast and covered the entire central portion of the Commonwealth by mid afternoon. Snow ended by late afternoon west of Interstate 65 and by early evening farther east across the Bluegrass Region. Across an area north of a line from Louisville to just east of Lexington, snowfall became heavy for a time, with total accumulations from 3 to 5 inches. Snowfall totals diminished farther south, lowering to around 2 inches along the Tennessee border.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 20, 9:33 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 20, 9:33 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 AM EST THU JAN 20 2011
...FORECAST UPDATE...
FIRST DUSTING OF SNOW OVER THE OHIO VALLEY AND POINTS NORTH LOOKS
LIKE IT PRODUCED LESS THAN AN INCH OF SNOW FOR THIS MORNING. LIGHT
SNOW WILL PRODUCE SLOW ACCUMULATIONS THE REST OF THE MORNING HOURS.
NOW LOOKING AT A STRONGER BAND OF SNOW MOVING UP FROM WESTERN
KY/SOUTHERN IL. SHORT-TERM HIGH-RES MODELS NOT PICKING UP AS WELL ON
LOCATION OF THIS BAND...WITH THEIR LOCATION FARTHER NORTH. PARTS OF
THE BAND MAY BREAK UP AS IT RUNS OUT AHEAD OF THE FORCING...THE
SHORTWAVE TROUGH NOW MOVING INTO THE UPPER MS RIVER VALLEY. ENOUGH
OF IT SHOULD STICK AROUND TO PRODUCE HEAVIER SNOWS THEN WE HAVE SEEN
SO FAR. UPSTREAM OBS ARE INDICATING AT LEAST MODERATE SNOWS WITHIN
THIS BAND WITH HALF MILE VSBY'S.
THUS REST OF TIMING FOR WINTER WEATHER WARNING LOOKS GOOD
TO START AT 11 AM FOR THE NORTH CENTRAL KENTUCKY COUNTIES. TIMING
FOR HEAVIER SNOWS STILL ON TRACK DOWN SOUTH AS WELL FOR THE
AFTERNOON...WITH LESSER AMOUNTS EXPECTED. AT THIS TIME NOT PLANNING
ANY CHANGES WITH THE ZONE FORECAST OR WITH THE ADVISORY/WARNING IN
PLACE.
.SHORT TERM (TODAY AND TONIGHT)...
AN UPPER TROF WILL DIG FROM THE GREAT PLAINS INTO THE MISSISSIPPI
VALLEY TODAY WHILE AN INVERTED SURFACE TROF DEVELOPS OVER THE
SOUTHEAST UNITED STATES. DEEP MOISTURE ALONG AND AHEAD OF THE UPPER
TROF WILL MOVE EASTWARD TODAY AND WILL BRING WIDESPREAD
PRECIPITATION TO THE REGION.
HEAVY SNOW HAS BEEN FALLING ALONG I-70 IN MISSOURI EARLY THIS
MORNING WITH HALF A FOOT OF ACCUMULATION AND SNOWFALL RATES UP TO 2
INCHES PER HOUR IN ST LOUIS BETWEEN 9PM AND 2AM EST. THIS AREA OF
SNOW IS ASSOCIATED WITH STRONG 700 HPA FRONTOGENESIS AND WILL SLIDE
TO THE ENE THIS MORNING INTO CENTRAL AND SOUTHERN INDIANA BY LATE
MORNING...GRAZING THE NORTHERN COUNTIES OF THE LMK CWFA IN SOUTHERN
INDIANA.
SNOW IS THEN EXPECTED TO FILL IN FROM NORTHWEST ARKANSAS TO SOUTHERN
ILLINOIS BY MID MORNING WITH RENEWED FRONTOGENESIS ALOFT INVOF STL
AND JUST AHEAD OF THE UPPER TROF...MOVING EAST ACROSS SOUTHERN
INDIANA AND CENTRAL KENTUCKY FROM LATE THIS MORNING INTO EARLY THIS
EVENING. THUS THE MOST WIDESPREAD SIGNIFICANT SNOW IS EXPECTED TO
FALL DURING THE AFTERNOON HOURS TODAY. SOUNDING PROGS ARE SHOWING A
DEEP NEARLY SATURATED ISOTHERMAL LAYER RIGHT IN THE PRIME DENDRITIC
GROWTH ZONE OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS
AFTERNOON. WITH SURFACE TEMPERATURES HOVERING RIGHT AROUND THE
FREEZING MARK IT SHOULD BE A WET HEAVY SNOW PERFECT FOR MAKING
SNOWBALLS.
IN THE SOUTHEAST...AROUND LAKE CUMBERLAND AND DALE
HOLLOW...TEMPERATURES MAY GET A CHANCE TO WARM UP ENOUGH THAT THE
PRECIPITATION COULD START OUT AS A BIT OF LIGHT RAIN BUT EVAPORATIVE
COOLING SHOULD CHANGE THE PRECIP OVER TO SNOW FAIRLY QUICKLY.
AM LEANING TOWARD THE LIGHTER SIDE OF THE ACCUMULATION RANGES GIVEN
ACROSS THE REGION TODAY...CLOSER TO 4 OR 5 INCHES IN SOUTHERN
INDIANA...3 OR 4 INCHES AT LOUISVILLE AND LEXINGTON...AND 1 TO 3
ACROSS THE SOUTH TRENDING TOWARDS 1 AROUND DALE HOLLOW. ANY LIGHT
RAIN AT ONSET WOULD ALSO HELP TO SUPPRESS AMOUNTS DOWN SOUTH.
WINDS THIS MORNING WILL BE LIGHT AND VARIABLE. HOWEVER THIS
AFTERNOON THE GRADIENT WILL TIGHTEN AS HIGH PRESSURE CROSSING THE
PLAINS BUMPS UP AGAINST THE TROF TO OUR EAST...RESULTING IN
NORTHWEST WINDS OF 10 TO 15 MPH WITH MAYBE A FEW GUSTS TO 20 MPH.
THE HEAVY WET CHARACTER OF THE SNOW SHOULD HELP TO MITIGATE ANY
SIGNIFICANT BLOWING OR DRIFTING.
THE MAIN UPPER TROF AXIS WILL CROSS OVERHEAD IN THE 02Z-08Z TIME
FRAME AND SHUT OFF THE SNOW THIS EVENING. PARTIAL CLEARING WILL EVEN
BE POSSIBLE AFTER MIDNIGHT. MUCH COLDER AIR WILL SWEEP IN OVER THE
SNOWPACK AND WILL TAKE TEMPERATURES DOWN INTO THE UPPER SINGLE
DIGITS IN SOUTHERN INDIANA AND LOW TO MID TEENS IN KENTUCKY.
WEST-NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE AND WILL CREATE
WIND CHILLS SLIGHTLY BELOW ZERO IN SOUTHERN INDIANA AND IN THE
SINGLE DIGITS IN KENTUCKY BY SUNRISE FRIDAY.
.LONG TERM (FRIDAY - WEDNESDAY)...
HIGH PRESSURE WILL BUILD IN ON FRIDAY BEHIND THE DEPARTING WINTER
WEATHER SYSTEM. LOW CLOUDS SHOULD SCATTER OUT FRIDAY...THOUGH IT
LOOKS LIKE MID AND UPPER LEVEL CLOUDS WILL REPLACE THEM. TEMPS WILL
BE QUITE COLD WITH WINDS REMAINING OUT OF THE NORTHEAST. HIGHS ON
FRIDAY LOOK TO ONLY MAKE IT INTO THE UPPER TEENS TO LOWER 20S.
A WEAK CLIPPER SYSTEM THEN WILL DROP INTO THE OHIO VALLEY ON
SATURDAY. THOUGH THE MODELS DIFFER IN INTENSITY OF THIS SYSTEM IT
HAS THE POTENTIAL TO BRING SOME FLURRIES OR LIGHT SNOW SHOWERS TO
THE NORTHERN HALF OF THE FORECAST AREA ON SATURDAY. LITTLE TO NO
SNOW ACCUMULATION IS EXPECTED WITH THIS CLIPPER. TEMPS ON SATURDAY
MORNING ARE NOT LOOKING AS COLD AS THEY HAVE IN PREVIOUS RUNS.
HOWEVER LOWS IN THE LOW TEENS STILL SEEMS REASONABLE WITH HIGHS IN
THE UPPER 20S TO LOWER 30S ON SATURDAY.
HIGH PRESSURE WILL BRIEFLY BUILD IN AGAIN ON SUNDAY BEFORE THE NEXT
SYSTEM IMPACTS THE FORECAST AREA EARLY NEXT WEEK. MONDAY THROUGH
TUESDAY AN UPPER LEVEL TROUGH WILL DIG ACROSS THE EASTERN UNITED
STATES. A SURFACE LOW WILL TRACK ALONG THE GULF COAST AND THEN UP
THE EASTERN SEABOARD. MODEL DIFFERENCES IN TIMING AND COVERAGE OF
PRECIPITATION ASSOCIATED WITH THIS SYSTEM CONTINUE. HOWEVER IN
GENERAL IT LOOKS LIKE PRECIPITATION WILL WORK INTO THE AREA DURING
THE DAY MONDAY. THIS MAY START OFF AS ALL SNOW THEN CHANGE TO RAIN
OR A MIX AS WARM AIR WORKS ITS WAY NORTHWARD. A CHANGE BACK OVER TO ALL
SNOW WILL THEN OCCUR OVERNIGHT MONDAY INTO TUESDAY. WITH LITTLE
MODEL CONTINUITY AT THIS POINT THIS FORECAST WILL BE LIKELY TO
CHANGE AS THE EVENT NEARS. AS TO TEMPS...THEY LOOK TO STAY BELOW
NORMAL THROUGH THE EXTENDED PORTION OF THE FORECAST.
&&
.AVIATION (12Z TAF ISSUANCE)...
SNOW WILL IMPACT ALL THREE TERMINALS TODAY...WITH SDF GETTING THE
WORST OF THE WEATHER.
THE AREA OF SNOW OVER ILLINOIS EARLY THIS MORNING WILL SLIDE TO THE
ENE AND GO PRIMARILY NORTH OF THE AIRPORTS...GRAZING SDF THIS
MORNING. THE MAIN SNOW IS EXPECTED TO DEVELOP FROM THE OZARKS TO
LITTLE EGYPT LATER THIS MORNING AND PUSH EAST ACROSS THE AIRPORTS
THIS AFTERNOON. WILL ACCOUNT FOR THIS WITH THE HEAVIEST SNOW IN THE
AFTERNOON HOURS OF THE TAFS.
THE SNOW WILL TAPER OFF THIS EVENING AND END BY LATE EVENING AS THE
UPPER TROF AXIS PARTLY RESPONSIBLE FOR THE SNOW MOVES OVERHEAD.
CEILINGS WILL REMAIN MOSTLY MVFR THIS MORNING. THE HEAVY SNOW THIS
AFTERNOON WILL TAKE BOTH CIGS AND VSBYS IFR WITH OCCASIONAL FORAYS
INTO LIFR CATEGORY IN THE HEAVIER SNOW BANDS. THE AIRPORT MOST AT
RISK FOR ANY LIFR CONDITIONS LOOKS TO BE SDF DURING THE MID TO LATE
AFTERNOON HOURS.
WILL ALLOW THE LOW CLOUDS TO LINGER A BIT THIS EVENING BEFORE
BRINGING IN PARTIAL CLEARING DURING THE LATE NIGHT HOURS.
WINDS WILL BE LIGHT AND VARIABLE THIS MORNING BUT THEN WILL PICK UP
OUT OF THE NORTHWEST THIS AFTERNOON AROUND 7 TO 10 KNOTS...WITH THE
STRONGEST WINDS AT SDF. NORTHWEST BREEZES WILL CONTINUE INTO THIS
EVENING...GRADUALLY SHIFTING SLIGHTLY MORE TO THE WEST TONIGHT AND
KEEPING SPEEDS UP AROUND 10KT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 1 AM EST FRIDAY FOR KYZ032.
WINTER WEATHER ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR
KYZ061>067-070>078-081-082.
WINTER STORM WARNING UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR
KYZ023>031-033>043-045>049-053>057.
IN...WINTER STORM WARNING UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY FOR
INZ076>079-083-084-089>092.
&&
UPDATE.........RJS
SHORT TERM.....13
LONG TERM......EER
AVIATION.......13Hazardous weather outlook, Jan 20, 3:51 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EST THU JAN 20 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-210900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
351 AM EST THU JAN 20 2011 /251 AM CST THU JAN 20 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL DEVELOP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST THIS
MORNING...BECOME WIDESPREAD AND OCCASIONALLY HEAVY THIS
AFTERNOON...AND GRADUALLY TAPER OFF FROM WEST TO EAST THIS
EVENING. SNOWFALL TOTALS WILL BE IN THE 3 TO 6 INCH RANGE IN
SOUTHERN INDIANA AND 3 TO 5 INCHES IN NORTHERN KENTUCKY.
LIGHT WINDS THIS MORNING WILL BECOME NORTHWESTERLY AT 10 TO 15 MPH
THIS AFTERNOON...WITH A FEW HIGHER GUSTS POSSIBLE. AS A RESULT
SOME BLOWING SNOW MAY OCCUR ESPECIALLY IN RURAL AREAS.
TONIGHT THE SNOW WILL END AND TEMPERATURES WILL PLUMMET. BY
MORNING SOUTHERN INDIANA WILL SEE AIR TEMPERATURES IN THE UPPER
SINGLE DIGITS...WITH LOWER AND MIDDLE TEENS IN KENTUCKY. HOWEVER
NORTHWEST BREEZES OF 10 TO 15 MPH WILL CREATE WIND CHILLS SLIGHTLY
BELOW ZERO IN SOUTHERN INDIANA AND IN THE SINGLE DIGITS IN KENTUCKY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LOW PRESSURE SYSTEM WILL SWING THROUGH THE AREA MONDAY AND
TUESDAY...PROVIDING THE REGION WITH A CHANCE FOR LIGHT SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO GIVE THEIR SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE TODAY AND THIS EVENING.
KYZ061>067-070>078-081-082-210900-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
351 AM EST THU JAN 20 2011 /251 AM CST THU JAN 20 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL DEVELOP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST BY
LUNCH TIME...BECOME WIDESPREAD THIS AFTERNOON...AND GRADUALLY
TAPER OFF FROM WEST TO EAST THIS EVENING. SNOWFALL TOTALS WILL BE
IN THE 1 TO 4 INCH RANGE WITH THE SMALLER AMOUNTS CLOSER TO THE
TENNESSEE BORDER AND THE HIGHER AMOUNTS FROM MORGANTOWN TO
GREENSBURG TO STANFORD.
LIGHT WINDS THIS MORNING WILL BECOME NORTHWESTERLY AT 10 TO 15 MPH
THIS AFTERNOON...WITH A FEW HIGHER GUSTS POSSIBLE. AS A RESULT
SOME BLOWING SNOW MAY OCCUR ESPECIALLY IN RURAL AREAS.
TONIGHT THE SNOW WILL END AND TEMPERATURES WILL PLUMMET. BY
MORNING SOUTHERN KENTUCKY WILL SEE AIR TEMPERATURES IN THE MIDDLE
TEENS. HOWEVER NORTHWEST BREEZES OF 10 TO 15 MPH WILL CREATE WIND
CHILLS IN THE SINGLE DIGITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LOW PRESSURE SYSTEM WILL SWING THROUGH THE AREA MONDAY AND
TUESDAY...PROVIDING THE REGION WITH A CHANCE FOR LIGHT SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO GIVE THEIR SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE TODAY AND THIS EVENING.
13
In the hours before
Special weather statement, Jan 20, 10:41 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 AM EST THU JAN 20 2011
INZ076>079-083-084-089>092-KYZ023>026-030>033-201700-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE
1041 AM EST THU JAN 20 2011 /941 AM CST THU JAN 20 2011/
...WINTER STORM WARNING FOR SNOW TODAY...
MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS MUCH OF SOUTHERN
INDIANA THROUGH NOON EST...WHILE SNOW GRADUALLY OVERSPREADS THOSE
COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY. SNOW WILL
REDUCE VISIBILITY TO AS LOW AS ONE QUARTER MILE ACROSS SOUTHERN
INDIANA WITH SNOWFALL RATES OF ONE HALF TO 1 INCH AN HOUR.
TEMPERATURES IN THE UPPER 20S COMBINED WITH THE SNOW WILL RESULT
IN HAZARDOUS TRAVEL OVER SOUTHERN INDIANA FOR UNTREATED ROADS.
USE EXTRA CAUTION THIS MORNING WHILE TRAVELING ON AREA ROADWAYS.
SLOW DOWN...AND ALLOW YOURSELF EXTRA TIME TO REACH YOUR DESTINATION.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST
UPDATES ON THIS WINTER STORM.
KIRKPATRICK
Heavy Snow, Jefferson
- When
- January 20, 11:00 AM EST to 7:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
Four inches of snow was measured at Standiford International Airport in Louisville.
Heavy Snow, Shelby
- When
- January 20, 11:00 AM EST to 7:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.215, -85.195 (the zone’s center; the record gives no point)
Three to locally 4 inches of snow fell countywide.
Heavy Snow, Henry
- When
- January 20, 11:00 AM EST to 7:00 PM EST
- Where
- Henry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.449, -85.119 (the zone’s center; the record gives no point)
Five inches of snow was measured at Campbellsburg.
Heavy Snow, Trimble
- When
- January 20, 11:00 AM EST to 6:00 PM EST
- Where
- Trimble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.613, -85.338 (the zone’s center; the record gives no point)
Four and one half inches of snow fell at Milton.
Heavy Snow, Oldham
- When
- January 20, 11:00 AM EST to 6:00 PM EST
- Where
- Oldham forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.399, -85.448 (the zone’s center; the record gives no point)
Four inches of snow was measured at Park Lane.
Heavy Snow, Hancock
- When
- January 20, 11:00 AM EST to 6:00 PM EST
- Where
- Hancock forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.842, -86.778 (the zone’s center; the record gives no point)
Four inches of snow was measured at Lewisport.
Heavy Snow, Fayette
- When
- January 20, 12:00 PM EST to 7:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.042, -84.459 (the zone’s center; the record gives no point)
Four inches of snow was measured just outside of Lexington.
Heavy Snow, Franklin
- When
- January 20, 12:00 PM EST to 7:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.239, -84.877 (the zone’s center; the record gives no point)
Four inches of snow accumulated just outside of Frankfort.
Heavy Snow, Scott
- When
- January 20, 1:00 PM EST to 8:00 PM EST
- Where
- Scott forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.292, -84.584 (the zone’s center; the record gives no point)
Four inches of snow fell near Georgetown.
Heavy Snow, Harrison
- When
- January 20, 1:00 PM EST to 9:00 PM EST
- Where
- Harrison forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.442, -84.331 (the zone’s center; the record gives no point)
Several locations received 4 inches of snow countywide.
Heavy Snow, Bourbon
- When
- January 20, 1:00 PM EST to 9:00 PM EST
- Where
- Bourbon forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.207, -84.217 (the zone’s center; the record gives no point)
Four inches fell in several places across the county.
Heavy Snow, Nicholas
- When
- January 20, 1:00 PM EST to 9:00 PM EST
- Where
- Nicholas forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.336, -84.015 (the zone’s center; the record gives no point)
Four inches of snow fell across the county.
Heavy Snow, Larue
- When
- January 20, 1:00 PM EST to 9:00 PM EST
- Where
- Larue forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.546, -85.698 (the zone’s center; the record gives no point)
Four inches of snow was measured just southeast of Hodgenville.
Heavy Snow, Casey
- When
- January 20, 2:00 PM EST to 10:00 PM EST
- Where
- Casey forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.322, -84.928 (the zone’s center; the record gives no point)
Four inches of snow accumulation was measured at Liberty.
Heavy Snow, Boyle
- When
- January 20, 2:00 PM EST to 9:00 PM EST
- Where
- Boyle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.624, -84.867 (the zone’s center; the record gives no point)
Four inches of snow fell near Perryville.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather and Cold in Tennessee, January 20 to 21, 20111 death · 2 injured · 21 events
- Winter Storm and Winter Weather in Kentucky, January 20, 20111 death · 1 injured · 22 events
- Winter Weather in Kentucky, January 20 to 21, 2011$31,000 · 47 events
- Heavy Snow and Winter Weather in Tennessee, January 20, 20112 injured · 39 events
- Winter Storm and Winter Weather in Missouri, January 20, 20114 injured · 11 events
- Heavy Snow and Winter Weather in Ohio, January 20 to 21, 201132 events
- Winter Storm and Winter Weather in Arkansas, January 20, 201131 events
- Winter Weather in Pennsylvania, January 20 to 21, 20112 injured · 10 events
- Winter Storm and Winter Weather in Illinois, January 20, 201119 events
- Heavy Snow in Kentucky, January 20, 201112 events
- Winter Weather in Arkansas, January 20, 201112 events
- Winter Weather in New Jersey, January 20 to 21, 201112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269419, 269421, 269422, 269423, 269424, 269573, 269420, 269425, 269426, 269427, 269428, 269429, 269574, 269430, 269575.